Thunderstorm Wind, Campbell
- When
- June 8, 3:20 PM EST
- Where
- Campbell County, 0.56 mi W of Fordtown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.370, -84.130
Two trees were reported down on Cedar Creek Road.
Low level moisture increased across the region in the southerly flow ahead of a short wave trough building southeast through the Midwest states. In addition, an outflow boundary served as additional focus for convection which became severe in a moderately unstable environment.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Low level moisture increased across the region in the southerly flow ahead of a short wave trough building southeast through the Midwest states. In addition, an outflow boundary served as additional focus for convection which became severe in a moderately unstable environment.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 8, 1:51 PM EST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 251 PM EDT MON JUN 8 2015 .SHORT TERM...(TONIGHT AND TUESDAY)...CONVECTION ON-GOING...ISOLATED OVER THE AREA NOW...AND MUCH MORE COVERAGE TO THE WEST THAT WILL BE MOVING INTO THE AREA LATER THIS AFTERNOON AND INTO TONIGHT. CHANCES OF SEVERE STORMS STILL EXPECTED...BETTER SEVERE PARAMETERS STILL WEST OF OUR AREA NOW...BUT EXPECTED TO MOVE INTO THE AREA AS UPPER DYNAMICS INCREASE AND AS THE FRONT GETS CLOSER WEST TO EAST LATE THIS AFTERNOON AND TONIGHT. LOOKS LIKE DAMAGING WINDS WILL BE THE MAIN THREAT. BY MIDNIGHT MUCH OF THE LINE OF STORMS WILL BE RACING EAST OF THE AREA...LEAVING THE AREA WITH SHOWERS DIMINISHING. FOR TUESDAY...MINIMAL CHANCES OF AFTERNOON CONVECTION...KEEPING SOME LIGHT POPS IN AND JUST MENTIONING SHOWERS FOR NOW. GUIDANCE TEMPERATURES LOOK GOOD OVERALL FOR THIS PERIOD. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...UPPER TROUGH AXIS EAST OF THE FORECAST AREA SHOULD BE FOLLOWED BY RELATIVELY DRIER AIR. THE WEAK SURFACE FRONT WILL BE DRAPED OVER NORTHERN GEORGIA. THE FRONT WILL WAVER BACK NORTH LATER IN THE DAY ON WEDNESDAY. FOR MOST AREAS...IT WILL BE DRY. HOWEVER THE SOUTHERN TENNESSEE VALLEY WILL HAVE A CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS AS THAT BOUNDARY MOVES NORTHWARD. BY THURSDAY...DIURNAL RAIN CHANCES MOVE NORTHWARD AS MOIST SOUTHERLY FLOW RETURNS. THIS PATTERN PERSISTS INTO THE WEEKEND WITH NO MAJOR FOCUS. MOST PLACES COULD USE THE RAINFALL. THE FORECAST AREA IS ALSO LOCATED ON THE FRINGE OF THE UPPER HIGH...WHICH IS USUALLY A FAVORABLE AREA FOR THESE SHOWERS AND STORMS. LOOK FOR HIGH TEMPERATURES TO GENERALLY BE IN THE 80S WITH A FEW LOCATIONS REACHING THE 90S ON THURSDAY...SUNDAY AND MONDAY. LOW TEMPERATURES WILL BE IN THE 60S AND 70S. THESE NUMBERS FALL WITHIN THE SEASONAL NORMS FOR THIS TIME OF YEAR. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 88 67 89 / 60 20 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 65 85 65 88 / 80 20 10 10 OAK RIDGE, TN 67 87 65 88 / 80 20 10 10 TRI CITIES AIRPORT, TN 63 84 60 86 / 80 20 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GM/AC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 358 PM EDT MON JUN 8 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-092000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 358 PM EDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SEVERE THUNDERSTORMS ARE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON AND INTO TONIGHT. SEVERE STORMS WILL MAINLY BE ISOLATED THIS AFTERNOON...BUT BETTER CHANCES OF SEVERE STORMS EXIST THIS EVENING AND TONIGHT AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT APPROACH THE REGION. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WINDS...WITH LARGE HAIL POSSIBLE FROM SOME OF THE STRONGER STORMS. ISOLATED FLOODING IS POSSIBLE IN SOME AREAS...BUT STORMS WILL BE MOVING QUICKLY...THEREBY REDUCING THE CHANCES OF FLOODING. ALTHOUGH THE CHANCES OF TORNADOES IS VERY LOW FOR THIS EVENT...LOCALIZED CONDITIONS COULD PRODUCE A BRIEF TORNADO. IN GENERAL...CONDITIONS FOR STRONGER STORMS ARE MORE FAVORABLE IN THE WESTERN AND NORTHWESTERN AREAS...ON THE PLATEAU...WITH AREAS IN THE EASTERN COUNTIES...ALONG THE NORTH CAROLINA STATE LINE...NOT QUITE AS FAVORABLE...BUT THESE AREAS COULD STILL GET SEVERE STORMS. MOST OF THE STORMS WILL MOVE EAST OF THE AREA BY ABOUT 2AM TUESDAY MORNING...WITH ONLY SHOWERS AND ISOLATED THUNDERSTORMS THEREAFTER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND INTO TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 317 PM EDT MON JUN 8 2015 TNZ081-082-098-099-082000- BLEDSOE TN-MARION TN-HAMILTON TN-SEQUATCHIE TN- 317 PM EDT MON JUN 8 2015 SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE...MARION...HAMILTON...AND SEQUATCHIE COUNTIES UNTIL 400 PM EDT/300 PM CDT/... AT 317 PM EDT /217 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JASPER...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DUNLAP...JASPER...SODDY-DAISY...SIGNAL MOUNTAIN...WALDEN... WHITWELL...KIMBALL...FAIRMOUNT...POWELLS CROSSROADS...MARTIN SPRINGS...LONE OAK...FOSTER FALLS S.P....SEQUATCHIE CAVE...FLAT TOP MOUNTAIN...SHADY GROVE...MOWBRAY MOUNTAIN...NORTH CHICKAMAUGA CREEK GORGE...GRIFFITH CREEK...FALLING WATER AND CHIMNEYS S.P.. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3516 8576 3547 8527 3525 8509 3501 8565 TIME...MOT...LOC 1917Z 237DEG 27KT 3513 8563 DH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
329 PM EDT MON JUN 8 2015
TNZ035-036-067-069-082030-
ROANE TN-KNOX TN-ANDERSON TN-MORGAN TN-
329 PM EDT MON JUN 8 2015
SIGNIFICANT WEATHER ADVISORY FOR ROANE...KNOX...ANDERSON...AND MORGAN
COUNTIES UNTIL 430 PM EDT...
AT 328 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MIDTOWN...OR NEAR KINGSTON...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...CLINTON...KINGSTON...ROCKWOOD...OLIVER SPRINGS...
MIDTOWN...FAIRVIEW...HARRIMAN...LAKE CITY...NORRIS...OAKDALE...
COALFIELD...ANDERSONVILLE...DEARMOND...BRADBURY...KARNS...POWELL AND
NORRIS DAM S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
EAST TENNESSEE.
LAT...LON 3590 8470 3591 8468 3592 8469 3619 8425
3618 8423 3620 8423 3624 8417 3623 8411
3622 8410 3623 8407 3625 8407 3606 8392
3590 8427 3590 8428 3588 8430 3589 8433
3587 8434 3575 8459
TIME...MOT...LOC 1928Z 236DEG 27KT 3587 8458
DHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 335 PM EDT MON JUN 8 2015 TNZ012-013-035-036-082015- CAMPBELL TN-SCOTT TN-ANDERSON TN-MORGAN TN- 335 PM EDT MON JUN 8 2015 SIGNIFICANT WEATHER ADVISORY FOR CAMPBELL...SCOTT...ANDERSON...AND MORGAN COUNTIES UNTIL 415 PM EDT... AT 334 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF WARTBURG...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN CAMPBELL...NORTHWESTERN ANDERSON...SOUTHEASTERN SCOTT AND MORGAN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR PORTIONS OF EAST TENNESSEE. LAT...LON 3619 8413 3592 8469 3621 8483 3644 8428 TIME...MOT...LOC 1934Z 252DEG 25KT 3619 8471
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 PM EDT MON JUN 8 2015
TNZ082>084-099-082015-
RHEA TN-MEIGS TN-BLEDSOE TN-HAMILTON TN-
337 PM EDT MON JUN 8 2015
SIGNIFICANT WEATHER ADVISORY FOR RHEA...MEIGS...BLEDSOE...AND
HAMILTON COUNTIES UNTIL 415 PM EDT/315 PM CDT/...
AT 337 PM EDT /237 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES SOUTH OF PIKEVILLE...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DAYTON...PIKEVILLE...DECATUR...SPRING CITY...GRAYSVILLE...BRAYTON...
PEAKLAND...STINGING FORK FALLS S.P....GRANDVIEW...PINEY FALLS S.P....
EVENSVILLE...OLD WASHINGTON...SALE CREEK AND FLAT TOP MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3550 8533 3577 8493 3578 8490 3578 8488
3580 8485 3580 8483 3560 8466 3535 8521
TIME...MOT...LOC 1937Z 236DEG 27KT 3547 8520
DHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
404 PM EDT MON JUN 8 2015
TNZ067-068-083>085-082045-
RHEA TN-ROANE TN-MEIGS TN-LOUDON TN-MCMINN TN-
404 PM EDT MON JUN 8 2015
SIGNIFICANT WEATHER ADVISORY FOR RHEA...ROANE...MEIGS...LOUDON...AND
MCMINN COUNTIES UNTIL 445 PM EDT...
AT 404 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPRING CITY...OR 7 MILES NORTH OF DECATUR...MOVING NORTHEAST AT 25
MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KINGSTON...LOUDON...DECATUR...SPRING CITY...FAIRVIEW...
PHILADELPHIA...PAINT ROCK...PEAKLAND...TEN MILE AND MURRAY STORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3566 8490 3592 8448 3569 8430 3565 8441
3566 8440 3566 8442 3567 8443 3565 8449
3567 8450 3563 8450 3562 8452 3561 8452
3551 8478
TIME...MOT...LOC 2004Z 238DEG 21KT 3563 8477
DHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
408 PM EDT MON JUN 8 2015
TNZ081-082-098-099-082100-
BLEDSOE TN-MARION TN-HAMILTON TN-SEQUATCHIE TN-
408 PM EDT MON JUN 8 2015
SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE...MARION...HAMILTON...AND
SEQUATCHIE COUNTIES UNTIL 500 PM EDT/400 PM CDT/...
AT 407 PM EDT /307 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR WHITWELL...OR 7 MILES SOUTHWEST OF DUNLAP...MOVING
NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DUNLAP...SODDY-DAISY...WHITWELL...POWELLS CROSSROADS...BRAYTON...FLAT
TOP MOUNTAIN...PALIO...NORTH CHICKAMAUGA CREEK GORGE...GRIFFITH
CREEK...SALE CREEK...CARTWRIGHT...MOWBRAY MOUNTAIN AND LONE OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3517 8549 3531 8560 3532 8556 3534 8554
3536 8551 3539 8549 3559 8518 3552 8513
3549 8514 3547 8512 3546 8514 3545 8511
3544 8511 3543 8510 3544 8507 3536 8501
TIME...MOT...LOC 2007Z 238DEG 21KT 3529 8548
DHThe Knoxville radar (KMRX), 69 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
19 thunderstorm wind. Local standard time, as filed.
Two trees were reported down on Cedar Creek Road.
Two trees were reported down in Kingston.
Two trees were reported down in Maynardville.
Two trees were reported down in Philadelphia.
One tree and several large tree limbs were reported down in the vicinity of Brainerd.
Several trees and a few power lines were downed, and at least five homes were damaged in the Brainerd area.
Several trees were reported down three miles north of Athens.
Numerous trees were reported down in the Corryton area.
Trees were reported down on Pine Grove Road, Huckleberry Springs Road, Neubert Springs Road and along Governor John Sevier Highway.
One tree was reported down in Colonial Heights.
A tree was reported down in the area.
The Asos unit at the Tri-Cities Regional airport recorded a 51 knot wind gust.
Two trees and a few limbs were reported down near Volunteer Parkway one mile south of the Bristol Motor Speedway.
Several trees were reported down across the county.
Several trees were reported down across the county.
Several trees were reported down in the northwestern part of the county from around Chilhowee to Reliance.
Several trees were reported down in the northern part of the county.
A tree was reported down on a house on Stockton Valley Road.
A tree was reported down at the intersection of Fish Hatchery Road and Highway 11.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572662, 572663, 572664, 572665, 572667, 572669, 572671, 572673, 572674, 572675, 572676, 572677, 572678, 572680, 572681, 572682, 572683, 572685, 572687.